MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug light (device #2).An additional emdr was submitted to represent the bard/davol perfix plug light(device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix light plugs on (b)(6) 2015 and (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol perfix plug light (device #2).An additional emdr was submitted to represent the bard/davol perfix plug light (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix light plugs on (b)(6) 2015 and (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided.(b)(6) 2015 ¿ patient was diagnosed with right femoral hernia thereby underwent open repair with implant of perfix light plug (device 1).Per operative notes, ¿a small perfix light plug (device 1) was placed and secured using sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with left recurrent inguinal hernia thereby underwent open repair with implant of perfix light plug (device 2).Per operative notes, ¿the hernia sac was identified and dissected down to the direct defect.The hernia sac was reduced into the preperitoneal space, and a perfix light plug (device 2) was placed into the defect and secured.A synthetic mesh was placed across the posterior wall of the inguinal canal and secured.¿ (b)(6) 2019 ¿ patient was diagnosed with post herniorrhaphy pain syndrome thereby underwent laparoscopic repair with removal of device 2.Per operative notes, ¿the perfix light plug (device 2) identified in the preperitoneal space was removed.¿.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10256478
Report Number1213643-2020-06555
Device Sequence Number11699693
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956(17)201028(10)HUZK0130
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0117060
Device Lot NumberHUZK0130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale